MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Codes Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the comet gen 1 pressure guidewire was difficult to remove.The 75% stenosed target lesion was located in the mildly tortuous left anterior descending (lad) artery to mid lad.This comet gen 1 pressure guidewire was selected for use during this coronary angiography procedure.There was no resistance felt during advancement into the coronary artery, however during removal abnormal resistance was felt.A visual check was performed outside the body and there were no kinks found.The procedure was completed successfully with no patient injury due to difficulty removing the guidewire.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned for analysis.The tip, device shaft and sensor port were examined for damage or any irregularities.The wire shaft showed a kink at the proximal end of the wire where the wire connects to the occ handle.There was a kink located at 38cm from the tip.The tip showed bend damage and stretched coils.Since no occ handle was received for analysis, a test occ handle was used for functionality of the wire.The wire was connected to the test occ handle.The occ handle was connected to the ffr link to verify the signal strength.The signal was present and showed green lights as designed.The occ handle was then connected to the bench top testing equipment and the wire was inserted into the pressure chamber.The pressure was increased to verify the sensor was indeed reacting to the pressure increases and decreases.The pressure sensor functioned as designed.The coefficient values could not be verified due to the occ handle not being returned.The occ handle was again connected to the ffr link.The device was then connected to the polaris (ilab) test equipment via bluetooth signal.The wire communicated to the polaris system and zeroed as designed.With the wire inserted into the test pressure chamber, the wire transferred a pressure waveform to the polaris which indicates a functioning wire.The wire was removed from the occ handle.The sensor port showed no residue of body fluids.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10185167
Report Number2134265-2020-08354
Device Sequence Number3016417
Product Code DXO
UDI-Device Identifier08714729904403
UDI-Public08714729904403
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2021
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0024922237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1